Alert archive / New Mexico / Wind Advisories in 2018

Wind Advisory 6, NWS El Paso, TX

February 18, 20186 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Feb 18, 2018, 11:57 AM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Feb 19, 2018, 6:00 AM MST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 18, 2018, 11:57 AM MST (18:57 UTC)
In effect from
Feb 19, 2018, 6:00 AM MST
Expired
Feb 20, 2018, 5:00 AM MST
In force
23 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2018-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2018-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WWUS74 KEPZ 181857
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1157 AM MST Sun Feb 18 2018

...Windy Across Southern New Mexico and Far West Texas on
Monday...

.An approaching upper level disturbance to the west will combine
with a surface low to the northeast to produce windy conditions on
Monday. Winds will have sustained speeds around 30 mph with gusts
up to 50 mph across the lower elevations with stronger winds
occurring over mountain areas and along eastern slopes. Blowing
dust will lower the visibility to less than a mile over a few
locations across the lowlands. 

NMZ414>416-191200-
/O.NEW.KEPZ.WI.Y.0006.180219T1300Z-180220T0700Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
1157 AM MST Sun Feb 18 2018

...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO MIDNIGHT MST
MONDAY NIGHT...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from 6 AM Monday to
midnight MST Monday night. 

* TIMING...Winds will increase around sunrise with strong gusty
  winds continuing through the afternoon and evening.

* WINDS...West to southwest winds will have sustained speeds
  around 30 to 40 mph with gusts up to 60 mph. 

* IMPACTS...The high winds will create very difficult driving
  conditions especially for high profile vehicles. Smaller
  buildings and other property may be damaged and a few trees may
  be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ402>413-417-191200-
/O.NEW.KEPZ.WI.Y.0006.180219T1900Z-180220T0700Z/
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, 
Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, 
Cloverdale, Deming, Columbus, Hillsboro, Winston, 
Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, 
Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, 
Tularosa, White Sands Monument, Chaparral, Orogrande, 
White Sands Range Headquarters, and Crow Flats
1157 AM MST Sun Feb 18 2018

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO MIDNIGHT MST
MONDAY NIGHT...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from noon Monday to
midnight MST Monday night. 

* TIMING...Winds will increase in the late morning and early
  afternoon and attain maximum speeds from mid afternoon through
  the mid evening. 

* WINDS...Winds will have sustained speeds around 25 to 35 mph
  with gusts to 50 mph. 

* IMPACTS...Blowing dust will lower the visibility to under a mile
  over a few locations across the lowlands including portions of
  Interstate 10 around Las Cruces...Deming and Lordsburg. A few
  smaller trees may be blown down and loose objects may be blown
  around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ418-419-191200-
/O.NEW.KEPZ.WI.Y.0006.180219T2200Z-180220T0700Z/
Western El Paso County-Eastern/Central El Paso County-
Including the cities of Downtown El Paso, West El Paso, 
Upper Valley, East and Northeast El Paso, Socorro, and Fort Bliss
1157 AM MST Sun Feb 18 2018

...WIND ADVISORY IN EFFECT FROM 3 PM MONDAY TO MIDNIGHT MST
MONDAY NIGHT...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from 3 PM Monday to
midnight MST Monday night. 

* TIMING...Winds will increase in the early afternoon and attain
  maximum speeds from late afternoon through late evening.

* WINDS...Winds will have sustained speeds around 25 to 35 mph
  with gusts up to 50 mph.

* IMPACTS...Blowing dust will lower the visibility to less than a
  mile over a few locations. Smaller trees may be blown down and
  smaller loose objects may be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Rogash
3 follow-up statements
543 
WWUS74 KEPZ 191200
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
500 AM MST Mon Feb 19 2018

...Windy Across Southern New Mexico and Far West Texas this 
afternoon and this evening...

.An approaching upper level disturbance to the west will combine
with a surface low to the northeast to produce windy conditions
late this morning into this evening. Winds will have sustained 
speeds of 25-35 mph with gusts of 40-50 mph. Blowing dust is
possible over desert areas this afternoon. The winds for most
areas will diminish some after sunset. Winds along the east slopes
of terrain will continue into early Tuesday morning.

TXZ420-192300-
/O.EXB.KEPZ.WI.Y.0006.180219T1900Z-180220T1200Z/
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of Hueco Tanks and Loma Linda
500 AM MST Mon Feb 19 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 AM MST TUESDAY...

The National Weather Service in El Paso Tx/Santa Teresa has
issued a Wind Advisory, which is in effect from noon today to
5 AM MST Tuesday. 

* TIMING...Winds will increase late this morning with strong gusty
  winds continuing through the afternoon and much of tonight. 

* WINDS...West to southwest winds will have sustained speeds
  around 30 to 40 mph with gusts up to 50 mph. 

* IMPACTS...The high winds will create very difficult driving
  conditions especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ418-192300-
/O.EXT.KEPZ.WI.Y.0006.180219T1900Z-180220T0700Z/
Western El Paso County-
Including the cities of Downtown El Paso, West El Paso, 
and Upper Valley
500 AM MST Mon Feb 19 2018

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO MIDNIGHT MST
TONIGHT...

* TIMING...Winds will increase late this morning through the early
  evening hours. 

* WINDS...Winds will have sustained speeds around 25 to 35 mph
  with gusts up to 45 mph. 

* IMPACTS...The strong winds will create very difficult driving 
  conditions especially for high profile vehicles. Smaller 
  buildings and other property may be damaged and a few trees may 
  be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ419-192300-
/O.EXT.KEPZ.WI.Y.0006.180219T1900Z-180220T1200Z/
Eastern/Central El Paso County-
Including the cities of East and Northeast El Paso, Socorro, 
and Fort Bliss
500 AM MST Mon Feb 19 2018

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 5 AM MST
TUESDAY...

* TIMING...Winds will increase late this morning through much of
  tonight.

* WINDS...Winds will have sustained speeds around 25 to 35 mph 
  with gusts up to 50 mph. 

* IMPACTS...The strong winds will create very difficult driving 
  conditions especially for high profile vehicles. Smaller 
  buildings and other property may be damaged and a few trees may 
  be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ414>416-192300-
/O.CON.KEPZ.WI.Y.0006.180219T1300Z-180220T0700Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
500 AM MST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* TIMING...Strong winds will continue through the afternoon and 
  evening. 

* WINDS...West to southwest winds will have sustained speeds
  around 30 to 40 mph with gusts up to 50 mph. 

* IMPACTS...The strong winds will create very difficult driving 
  conditions especially for high profile vehicles. Smaller 
  buildings and other property may be damaged and a few trees may 
  be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ402>413-417-192300-
/O.CON.KEPZ.WI.Y.0006.180219T1900Z-180220T0700Z/
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, 
Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, 
Cloverdale, Deming, Columbus, Hillsboro, Winston, 
Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, 
Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, 
Tularosa, White Sands Monument, Chaparral, Orogrande, 
White Sands Range Headquarters, and Crow Flats
500 AM MST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MST TONIGHT...

* TIMING...Winds will increase late this morning through much of
  this evening. 

* WINDS...Winds will have sustained speeds around 25 to 35 mph
  with gusts to 45 mph. 

* IMPACTS...The strong winds will create very difficult driving
  conditions especially for high profile vehicles. Smaller
  buildings and other property may be damaged and a few trees may
  be blown down. A few areas could see blowing dust, with
  visibilities down to one mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Hefner
253 
WWUS74 KEPZ 192242
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
342 PM MST Mon Feb 19 2018

...Windy Across Southern New Mexico and Far West Texas this
evening and tonight...

.An approaching upper level storm system to the west will combine
with a surface low to the northeast will continue windy 
conditions this evening and into the morning hours for locations.
Winds will have sustained speeds of 25-35 mph with gusts of 40-50
mph. Isolated blowing dust is possible over dust prone area around
Deming and Lordsburg. The winds for most areas will diminish some
after sunset. Winds along the east slopes of area mountains will 
continue into early Tuesday morning.

NMZ414>416-200700-
/O.EXT.KEPZ.WI.Y.0006.000000T0000Z-180220T1200Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
342 PM MST Mon Feb 19 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM MST TUESDAY...

* TIMING...Strong winds will continue through this evening and in
  the morning hours.
 
* WINDS...West to southwest winds will have sustained speeds
  around 25 to 35 mph with gusts up to 50 mph. 

* IMPACTS...The strong winds will create very difficult driving 
  conditions especially for high profile vehicles. Smaller 
  buildings and other property may be damaged and a few trees 
  may be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ402>413-417-TXZ418-200700-
/O.CON.KEPZ.WI.Y.0006.000000T0000Z-180220T0700Z/
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Western El Paso County-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Mimbres, Hurley, Faywood, Grant County Airport, 
Lordsburg, Red Rock, Virden, Antelope Wells, Animas, Hachita, 
Cloverdale, Deming, Columbus, Hillsboro, Winston, 
Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, 
Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, 
Tularosa, White Sands Monument, Chaparral, Orogrande, 
White Sands Range Headquarters, Crow Flats, Downtown El Paso, 
West El Paso, and Upper Valley
342 PM MST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

* TIMING...Winds will continue through much of this evening. 

* WINDS...Winds will have sustained speeds around 25 to 35 mph 
  with gusts to 45 mph. 

* IMPACTS...The strong winds will create very difficult driving 
  conditions especially for high profile vehicles. Smaller 
  buildings and other property may be damaged and a few trees 
  may be blown down. A few areas could see blowing dust, with 
  visibilities down to one mile. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ419-420-200700-
/O.CON.KEPZ.WI.Y.0006.000000T0000Z-180220T1200Z/
Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of East and Northeast El Paso, Socorro, 
Fort Bliss, Hueco Tanks, and Loma Linda
342 PM MST Mon Feb 19 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST TUESDAY...

* TIMING...Winds will continue through the early morning hours of
  Tuesday.

* WINDS...Winds will have sustained speeds around 25 to 35 mph 
  with gusts up to 50 mph. 

* IMPACTS...The strong winds will create very difficult driving 
  conditions especially for high profile vehicles. Smaller 
  buildings and other property may be damaged and a few trees 
  may be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
630 
WWUS74 KEPZ 200750
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso Tx/Santa Teresa NM
1250 AM MST Tue Feb 20 2018

...Windy Across Southern New Mexico and Far West Texas this
morning...

.An approaching upper level storm system to the west will combine
with a surface low to the northeast will continue windy
conditions early this morning Winds will have sustained speeds of
25-35 mph with gusts of 40- 50 mph. Isolated blowing dust is 
possible over dust prone areas.

NMZ414>416-201200-
/O.CON.KEPZ.WI.Y.0006.000000T0000Z-180220T1200Z/
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
Including the cities of Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, 
and Sacramento
1250 AM MST Tue Feb 20 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING...

* TIMING...Strong winds will continue through the early morning 
  hours. 

* WINDS...West to southwest winds will have sustained speeds 
  around 25 to 35 mph with gusts up to 50 mph. 

* IMPACTS...The strong winds will create very difficult driving 
  conditions especially for high profile vehicles. Smaller 
  buildings and other property may be damaged and a few trees 
  may be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

TXZ419-420-201200-
/O.CON.KEPZ.WI.Y.0006.000000T0000Z-180220T1200Z/
Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Including the cities of East and Northeast El Paso, Socorro, 
Fort Bliss, Hueco Tanks, and Loma Linda
1250 AM MST Tue Feb 20 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING...

* TIMING...Winds will continue through the early morning hours 
  of Tuesday. 

* WINDS...Winds will have sustained speeds around 25 to 35 mph 
  with gusts up to 50 mph. 

* IMPACTS...The strong winds will create very difficult driving 
  conditions especially for high profile vehicles. Smaller 
  buildings and other property may be damaged and a few trees 
  may be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Rogash

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:10 AM MST, 8 hours 47 minutes earlier.

Area forecast discussion, Feb 18, 3:10 AM MST, 8 hours 47 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
310 AM MST Sun Feb 18 2018

.SYNOPSIS...
Relatively moist southwest flow will continue over the Borderland
through Monday night, with a slight chance of showers most areas
through this period. Increasing winds aloft with a series of upper
troughs will also increase the winds at the surface. Winds today
will increase to 20 to 30 mph, with even a bit stronger winds on
Monday. Temperatures will be well above normal today and Monday.
Drier southwest flow will develop for most of the rest of the week
as troughs aloft continue toward our area. Temperatures will cool
to around normal Tuesday and Wednesday and then warm back above
normal for the remainder of the week. Gusty winds will return
Thursday and Friday.

&&

.DISCUSSION...
Looks like a pretty active week shaping up ahead of us, though not
terribly impactful. Large scale pattern finds amplified upper
ridge over the north Pacific and Alaska, with a long wave trough
over the western half of the U.S. This general pattern will hold
through the forecast period.

In the short term...upper low off the northern Baja continues to
pump some layered moisture up over the area, though not as moist
as out recent rain event. PWs are around .3 inches north to .7
inches far south. PWs are not forecast to chance much, but the
Baja low opening up into trough and advancing toward the area
(western Arizona this afternoon and to west Texas Monday
afternoon) will increase upper dynamics and give the area a slight
chance of showers today and Monday. The western CWA will be under
the RRQ of 90+ kt jet this afternoon to aid in shower development.
The jet will displace east of the area Monday, but increasing PVA
will continue the chance of showers. Probably of more importance
is the winds accompanying this upper trough. The strong cross
mountain flow will develop a lee side trough this afternoon,
though mostly over the Colorado front range (not ideal for strong
winds locally). Having said that though, we will still probably
see winds into the windy category this afternoon. On Monday the
lee side troughing extends more into eastern New Mexico and the
winds aloft increase around 10 mph through the layer. Surface
winds will probably reach into the lower advisory criteria, but
will let day shift look one more time at this. Snow levels will
remain quite high today, but slowly fall tonight and Monday with
some cooler air aloft (perhaps down to 8000 ft Mon afternoon).
Trough looks to bring a weak Pacific cool front through Monday
night so snow levels will drop to 6000 ft west/6500 ft east Monday
night at the tail end of the shower activity.

The remainder of the week will see a series of short waves drop
down the front side of the upper ridge and into the long wave
trough, with the aid of strong jet streaks. Tuesday and Wednesday
will see a break as we sit under the base of the long wave trough.
The first short wave then moves in Thursday. Looks a bit too far
north for showers, though the Gila could see a stray shower. The
trough will bring back gusty winds Thursday and especially Friday.
Though beyond the forecast period, a second trough drops down
Sunday for more winds, but little chance of showers.

Temperatures will be up and down: Highs today well above normal
with the the beginning of southwest winds. Monday still above
normal though a bit cooler as cooler air aloft mixes down. Tuesday
and Wednesday will see highs back to or slightly below normal
behind the Pacific cool front. Temperatures will warm back above
normal Thursday and Friday with the return of southwest winds.

&&

.AVIATION...Valid 18/12Z-19/12Z...
12Z-14Z patchy 1-3SM BR and low ceilings FEW-SCT001-005. An upper
level disturbance will allow for breezy afternoon winds on Sunday
along with some spotty rain showers. Afternoon winds 230-260 20-25KT
with G30. Ceilings generally SCT-BKN040-060 SCT-BKN200-250.

&&

.FIRE WEATHER...
The primary focus over the next couple days will be breezy to windy
conditions today and Monday. An upper level system will bring a
slight chance of rain showers on Sunday along with breezy afternoon
west winds around 20-25 mph with gusts to 30 mph. Temperatures will
be 5-10 degrees above normal. Monday will be cooler and drier with
west winds 25-30 mph and gusts around 40 mph. The rest of the week
will feature light winds and near normal temperatures. Min RH will
stay above 20 percent area wide through the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 72  56  67  49 /   0  10  10   0
Sierra Blanca           74  50  72  43 /   0   0  10   0
Las Cruces              71  49  65  41 /   0  10  10   0
Alamogordo              69  48  66  41 /   0  10  10  10
Cloudcroft              52  33  40  26 /  10  20  30  20
Truth or Consequences   68  48  66  39 /  20  10  10  20
Silver City             60  41  54  31 /  20  20  20  30
Deming                  69  45  65  38 /  10  10  10  10
Lordsburg               68  43  64  36 /  20  20  20  10
West El Paso Metro      70  56  67  48 /   0  10  10   0
Dell City               73  49  69  42 /   0   0  10   0
Fort Hancock            76  53  72  46 /   0   0  10   0
Loma Linda              70  50  63  42 /   0  10  10   0
Fabens                  74  53  70  45 /   0   0  10   0
Santa Teresa            71  50  66  44 /   0  10  10   0
White Sands HQ          71  52  67  44 /   0  10  10   0
Jornada Range           70  46  66  40 /   0  10  10   0
Hatch                   70  46  68  38 /   0  10  10   0
Columbus                71  49  67  41 /  10  10  10  10
Orogrande               72  51  68  44 /   0  10  10   0
Mayhill                 60  41  51  34 /  20  10  30  20
Mescalero               58  37  49  31 /  20  10  30  20
Timberon                59  38  49  32 /  10  10  30  20
Winston                 64  36  55  28 /  20  20  20  20
Hillsboro               66  43  60  35 /  20  10  20  30
Spaceport               69  44  65  39 /  10  10  10  10
Lake Roberts            61  32  52  24 /  20  30  30  30
Hurley                  63  40  57  35 /  20  20  20  20
Cliff                   64  40  62  35 /  20  30  30  30
Mule Creek              62  41  57  35 /  20  30  20  30
Faywood                 64  42  58  34 /  20  10  20  20
Animas                  68  45  65  37 /  20  20  20  10
Hachita                 68  43  65  37 /  10  10  10  10
Antelope Wells          68  47  64  38 /  20  20  10  10
Cloverdale              64  46  58  37 /  20  30  20  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

Hefner/Dennhardt
Hazardous weather outlook, Feb 18, 4:07 AM MST, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service El Paso Tx/Santa Teresa NM
407 AM MST Sun Feb 18 2018

NMZ402-403-408-414>416-191215-
Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Eastern Black Range Foothills-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-
407 AM MST Sun Feb 18 2018

This Hazardous Weather Outlook is for portions of south central
New Mexico and southwest New Mexico.

.DAY ONE...Today and Tonight.

Slight chance of showers. Winds increasing to 20 to 30 mph this
afternoon. Showers turning to snow tonight above 8500 ft.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Slight chance of showers continuing through Monday night. Snow
levels falling to around 6500 ft Monday night with an inch or two
of snowfall possible at higher elevations. Roads could briefly
become snow packed at these elevations. Strong winds of 25 to 35
mph Monday afternoon and evening.

Windy again Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NMZ401-404>407-409>413-417-TXZ418>424-191215-
Upper Gila River Valley-Southwest Desert/Lower Gila River Valley-
Lowlands of the Bootheel-Uplands of the Bootheel-
Southwest Desert/Mimbres Basin-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
407 AM MST Sun Feb 18 2018

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight.

Slight chance of showers. Gusty winds to 20 to 30 mph this
afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Slight chance of showers continuing through Monday night. Strong
winds of 25 to 35 mph developing Monday afternoon. A few areas of
blowing dust possible with these winds. Driving visibilities could
drop to below 3 miles, mainly along I-10 corridor Deming to
Arizona state line.

Windy again on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Hefner

Nearby

Wind Advisories in New Mexico, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.